Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Improbability of collisions in Newtonian gravitational systems


Author: Donald Gene Saari
Journal: Trans. Amer. Math. Soc. 162 (1971), 267-271
MSC: Primary 70.34
Erratum: Trans. Amer. Math. Soc. 168 (1972), 521.
MathSciNet review: 0295648
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the set of initial conditions leading to a collision in finite time has measure zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 70.34

Retrieve articles in all journals with MSC: 70.34


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0295648-8
PII: S 0002-9947(1971)0295648-8
Keywords: n-body problem, Newtonian gravitational systems, measure preserving, collisions
Article copyright: © Copyright 1971 American Mathematical Society